MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR
Model Number 8675324
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of the manufacturer richard wolf gmbh.Rw gmbh considers this mdr open.Rw gmbh will submit a follow up report after the device evaluation has been completed.
 
Event or Problem Description
Richard wolf gmbh complaint reference (b)(4).Planned surgery: video minimally invasive rtu bipolar procedure.During a video minimally invasive rtu bipolar procedure, the shark resectoscope sheath 8675324 broke the ceramic tip, which was lost in the patient's abdominal cavity.It was necessary to perform an open and more complex procedure to remove the loose part.Rwgmbh awareness date: 23-jun-2022.
 
Additional Manufacturer Narrative
The internal sheath resectoscope 24fr 8675324 was investigated in the responsible department.Upon investigation, it was found that the ceramic tip was broken off, but the broken part was also returned.There was a kink at the distal end and the surface is strongly scratched.A breakage of the ceramic tip is not to be expected when the device is used as intended, as only low forces are applied during the intended procedure.Such fractures are primarily due to mechanical influences, which can be caused by falling or impact damage.The kink can be caused by mechanical overload when excessive force on the device is used.The internal sheath resectoscope 24fr 8675324, batch # 1453121 was manufactured on 18/aug/2020.The batch consisted of 20 pieces.No issues were identified during production, no further complaints were received from the reported batch.The ifu ga-d366-us / en / 2017-02 v4.0 / eco 2016-0202 contains several instructions of visual and functional checks prior and after each use in section 8 checks.Furthermore, the user is advised about the limited strength of the device in section 7 operating instruction.The subject issue of breakage of the tip due to mechanical influences as well as the subject issue of kink at the distal end were present in the risk management file d3 - reusable shafts, tubes, rev.04.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 2
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 2
75438 knittlingen, germany
GM  
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 2
75438 knittlingen, germany 
GM  
MDR Report Key14932666
Report Number9611102-2022-00029
Device Sequence Number20208000
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1453121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown